Alert archive / Illinois / Frost Advisories in 2013
Frost Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 13, 2013, 8:15 PM CDT for 8 counties in Illinois. It took effect at Oct 14, 2013, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2013, 8:15 PM CDT (01:15 UTC)
- In effect from
- Oct 14, 2013, 3:00 AM CDT
- Expired
- Oct 14, 2013, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS73 KILX 140115 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT SUN OCT 13 2013 ...FIRST FROST OF THE SEASON LATE TONIGHT ACROSS THE NORTH... .WIDESPREAD FROST WILL BE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MAINLY NORTH OF A LEWISTOWN TO BLOOMINGTON LINE AS EARLY MORNING TEMPERATURES DROP INTO THE MIDDLE 30S. IT APPEARS THE MORE WIDESPREAD FROST THREAT WILL BE TO THE NORTH AND WEST OF THE PEORIA AND BLOOMINGTON METROPOLITAN AREAS EARLY MONDAY MORNING. ILZ027>031-036>038-140900- /O.NEW.KILX.FR.Y.0004.131014T0800Z-131014T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 815 PM CDT SUN OCT 13 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TEMPERATURE...DROPPING TO BETWEEN 34 TO 37 DEGREES BETWEEN 300 AM AND 800 AM MONDAY MORNING. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMITH
2 follow-up statements
382 WWUS73 KILX 140806 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CDT MON OCT 14 2013 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .AS TEMPERATURES FALL INTO THE 30S EARLY THIS MORNING...AREAS OF FROST WILL BE POSSIBLE. IT APPEARS THE MORE WIDESPREAD FROST THREAT WILL BE TO THE NORTH AND WEST OF THE PEORIA AND BLOOMINGTON AREAS. ILZ027>031-036>038-141300- /O.CON.KILX.FR.Y.0004.000000T0000Z-131014T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 306 AM CDT MON OCT 14 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 35 TO 39 DEGREE RANGE...BEFORE BEGINNING TO RISE AFTER 7 AM. TEMPERATURES IN THE IMMEDIATE PEORIA METROPOLITAN AREA SHOULD STAY A BIT HIGHER. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GEELHART
782 WWUS73 KILX 141253 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 753 AM CDT MON OCT 14 2013 ILZ027>031-036>038-141400- /O.EXP.KILX.FR.Y.0004.000000T0000Z-131014T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 753 AM CDT MON OCT 14 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES DROPPED INTO THE MIDDLE 30S EARLY THIS MORNING OVER THE NORTHERN PORTIONS OF CENTRAL ILLINOIS...RESULTING IN AREAS OF FROST. SUNSHINE AND RISING TEMPERATURES WILL QUICKLY MELT ANY REMAINING FROST AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ SHIMON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 13, 6:14 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 13, 6:14 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 614 PM CDT Sun Oct 13 2013 .DISCUSSION... ISSUED 249 PM CDT Sun Oct 13 2013 After collaboration with DVN and LOT, have added patchy frost to areas across the northwest forecast area and made some minor adjustments to other grids for late tonight and early Monday morning. Do not expect frost to be widespread enough to warrant an advisory, but wind protected areas may see some patchy frost. && .AVIATION... ISSUED 610 PM CDT Sun Oct 13 2013 VFR conditions are expected through this forecast period (00z Tue). High pressure will track to our north tonight and finally pull away from the area during the day on Monday. A clear sky is expected tonight into a good part of Monday before high level clouds start to move in ahead of our next weather system slated to bring in some rain late Monday night or Tuesday morning. Surface winds tonight will be from the northeast to east at 3 to 8 kts, and then winds will gradually veer more into the east and southeast at around 10 kts by Monday afternoon. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 13, 3:14 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SUN OCT 13 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 314 PM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE NEXT WEATHER SYSTEM AFFECTS THE AREA. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HJS
In the hours before
Special weather statement, Oct 13, 3:19 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT SUN OCT 13 2013 ILZ027>031-036-038-140900- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 319 PM CDT SUN OCT 13 2013 ...PATCHY FROST POSSIBLE LATE TONIGHT INTO MONDAY MORNING... THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL PRODUCE CONDITIONS FAVORABLE FOR SOME PATCHY FROST LATE TONIGHT AND INTO MONDAY MORNING. THE BEST CHANCES FOR FROST WILL BE IN WIND PROTECTED AREAS AWAY FROM CITIES AND TOWNS. WIDESPREAD FROST IS NOT EXPECTED. CLOUDS AND WARMER TEMPERATURES WILL MOVE IN LATE MONDAY AND FROST IS NOT EXPECTED AFTER TONIGHT THROUGH MIDWEEK. THOSE THAT HAVE SENSITIVE PLANTS IN AREAS THAT ARE NORMALLY WIND PROTECTED WILL WANT TO COVER THEM OR MOVE THEM INSIDE IF POSSIBLE. BARKER
Nearby
Frost Advisories in Illinois, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.